Reid fleming 2009-03-29 05:39:34
took my regular 150 synthroid this morning when i got up,
but about an hour later had a brain glitch i guess and
took another one. realized what i’d done about 10 seconds
later, didn’t know what to do, should i barf it up, call 911,
both, write out my last will and testament, or do what?
started feeling a little warm for a while, then nothing much
else seemed to happen, so i just went on with my day. sort
of felt like i had a cup of really strong coffee, but nothing
much else. still sort of feel like that now, some nine hours
later. nothing else though, so i guess i’m not going to croak.
so what constitutes an overdose of synthroid? what constitutes
a _massive_ overdose? what do they do to you in the emerg ward?
has anybody here actually been through it?
Gary rimar 2009-03-29 11:20:06
I’m not a doctor (and I don’t even play one on TV), but from what I’ve read
the way to handle an accidental double dose is to not take one the next day.
I base this on the following things that I believe to be correct:
1) It takes weeks for your blood level to change with Synthroid/Levoxyl/T4
(Cytomel/T3 is a different story).
2) In the military, if a guy won’t take his thyroid medicine the doctor may
make him come in weekly to take the weekly dose.
3) What happened to you has happened to me, and this is how I dealt with it,
and I had no problems.
If you took a dramatic overdose, they would probably pump your stomach, but
I don’t know. They may also watch you and give you medicines to counteract
the effect of the drugs, but this again is a guess.
Chicorita 2009-03-29 11:20:13
ya might get diarhhea…or you might have some heart palps, but i doubt
you’ll have much impact.
Howard 2009-03-29 11:20:18
When this happened to me I immediately took a dose of iron pills and for
good measure a dose of liquid calcium. I normally was taking these at the
time and had to schedule so as not to interfere with the absorption of the
thyroid med. I could feel the warmth go away right away. I would think if
one were to chew some Tums that it would stop any further absorption of the
thyroid med (Synthroid not Cytomel)
Grant 2009-03-29 11:20:29
The effect of your T4 is accumulative. So, you can actually take a week’s
dose at one time. Etc. Just skip the next day and you should be fine.
Now, if you were taking a T3 supplement then the advice would still be the
same but you would feel it a lot more. 🙂
Cirde 2009-03-29 17:05:40
You’re feeling weird probably because you noticed it and got worried.
Nothing will happen. Skip tomorrow and there should be no problem…
Debitrc 2009-03-29 17:06:26
You have an extremely overstated view of what one dose of synthroid can do and
how fast any impact would be felt. Over many years, for me, only major changes
over weeks have an impact in how I feel.
Gary rimar 2009-03-29 17:06:55
I had an endo appointment today and I checked out my advise to you. He